Alert archive / Utah / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 29, 2014, 3:12 AM MDT for Washington County, Utah. It took effect at May 29, 2014, 10:00 AM MDT. It was in force for 59 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2014, 3:12 AM MDT (09:12 UTC)
- In effect from
- May 29, 2014, 10:00 AM MDT
- Expired
- May 31, 2014, 9:06 PM MDT
- In force
- 59 hr
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4434 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936 WWUS85 KSLC 290912 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 AM MDT THU MAY 29 2014 UTZ497-292200- /O.NEW.KSLC.FW.W.0006.140529T1600Z-140601T0300Z/ MOJAVE DESERT- 312 AM MDT THU MAY 29 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY AND FRIDAY. WINDS WILL BE STRONGER SATURDAY...WITH GUSTS IN EXCESS OF 40 MPH POSSIBLE. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES NEAR 10 PERCENT TODAY AND FRIDAY. RELATIVE HUMIDITIES WILL DROP TO AS LOW AS 5 PERCENT ON SATURDAY. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
555 WWUS85 KSLC 292127 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 327 PM MDT THU MAY 29 2014 UTZ497-300530- /O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ MOJAVE DESERT- 327 PM MDT THU MAY 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL RELAX OVER NIGHT AND DURING THE MORNING HOURS. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. RH VALUES WILL INCREASE TO NEAR 20 PERCENT AFTER 2400 UNTIL ABOUT 1000. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
625 WWUS85 KSLC 292228 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 428 PM MDT THU MAY 29 2014 UTZ497-301000- /O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ MOJAVE DESERT- 428 PM MDT THU MAY 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL RELAX OVER NIGHT AND DURING THE MORNING HOURS. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. RH VALUES WILL INCREASE TO NEAR 20 PERCENT AFTER 2400 UNTIL ABOUT 1000. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
315 WWUS85 KSLC 300909 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 AM MDT FRI MAY 30 2014 UTZ497-302200- /O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ MOJAVE DESERT- 309 AM MDT FRI MAY 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EVENING. WINDS WILL RELAX OVERNIGHT AND SATURDAY MORNING. WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT TODAY AND TOMORROW WITH POOR OVERNIGHT RECOVERIES. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
245 WWUS85 KSLC 302046 AAA RFWSLC URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 246 PM MDT FRI MAY 30 2014 UTZ497-311100- /O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ MOJAVE DESERT- 246 PM MDT FRI MAY 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EVENING. WINDS WILL RELAX OVERNIGHT AND SATURDAY MORNING. WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT TODAY AND TOMORROW WITH POOR OVERNIGHT RECOVERIES. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
317 WWUS85 KSLC 310920 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 AM MDT SAT MAY 31 2014 UTZ497-312300- /O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ MOJAVE DESERT- 320 AM MDT SAT MAY 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP LATER THIS MORNING INTO EARLY THIS AFTERNOON AND CONTINUE INTO THE EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
871 WWUS85 KSLC 312040 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 240 PM MDT SAT MAY 31 2014 UTZ497-010400- /O.NEW.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/ /O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ MOJAVE DESERT- 240 PM MDT SAT MAY 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO THIS EVENING THEN RELAX BY 10 PM MDT. WINDS WILL REMAIN BELOW 25 MPH SUNDAY BUT THEN SOUTH WINDS WILL INCREASE MONDAY AFTER NOON TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH THROUGH 10 PM MDT MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT THIS AFTERNOON AND EVENING AND THEN AGAIN MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
946 WWUS85 KSLC 010306 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 906 PM MDT SAT MAY 31 2014 UTZ497-011200- /O.CAN.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/ /O.CON.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/ MOJAVE DESERT- 906 PM MDT SAT MAY 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING FOR FIRE WEATHER ZONE 497. A RED FLAG WARNING WILL BE IN EFFECT FOR LOW HUMIDITIES AND WIND FOR FIRE WEATHER ZONE 497 ON MONDAY BEGINNING AT NOON MDT AND CONTINUING THROUGH 1000 PM MDT MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE THROUGH THE BALANCE OF THE EVENING. WINDS WILL REMAIN BELOW 25 MPH SUNDAY...THEN SOUTH WINDS WILL INCREASE MONDAY AFTER NOON INTO THE 20 TO 30 MPH RANGE WITH GUSTS OVER 40 MPH THROUGH 10 PM MDT MONDAY EVENING. * RELATIVE HUMIDITY...POOR HUMIDITY RECOVERIES ARE ANTICIPATED TONIGHT AND AGAIN SUNDAY NIGHT. MONDAY AFTERNOON HUMIDITIES WILL DROP INTO THE 6 TO 8 PERCENT DURING THE AFTERNOON AND EVENING PERIOD. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 28, 9:49 PM MDT, 5 hours 23 minutes earlier.
Area forecast discussion, May 28, 9:49 PM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 949 PM MDT WED MAY 28 2014 .SYNOPSIS...MOISTURE WILL INCREASE FROM THE SOUTH THURSDAY THROUGH FRIDAY WITH DRIER AIR SPREADING BACK IN FROM THE SOUTHWEST ON SATURDAY. && .DISCUSSION...A VERY WARM SOUTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE FORECAST AREA THIS EVENING...DOWNSTREAM FROM AN UPPER LOW SPINNING ACROSS THE PACIFIC NORTHWEST. EXTENSIVE MID AND HIGH LEVEL MOISTURE WITHIN THIS FLOW HAS OVERSPREAD THE FORECAST AREA...AND COUPLED WITH DAYTIME HEATING PRODUCED ENOUGH SHALLOW INSTABILITY FOR A FEW HIGH BASED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. THESE HAVE BEEN ON THE DOWNWARD TREND OVER THE PAST COUPLE OF HOURS...AND EXPECT THIS TO CONTINUE WITH CONVECTION EVENTUALLY DYING OFF BY LATE EVENING. MEANWHILE THE SURFACE COLD FRONT ASSOCIATED WITH THE PACIFIC NORTHWEST LOW HAS CROSSED INTO NORTHWEST UT...AND CURRENTLY STRETCHES FROM NEAR LOGAN BACK ACROSS THE GSL AND INTO THE WEST DESERT SOUTH OF WENDOVER. THIS BOUNDARY WILL CONTINUE TO SAG SOUTHEAST OVERNIGHT...EVENTUALLY STALLING ACROSS CENTRAL UT DURING THE DAY THURSDAY. A COOLER AIRMASS IN THE WAKE OF THIS BOUNDARY WILL KNOCK ROUGHLY 10 DEGREES OFF DAYTIME HIGHS ACROSS THE NORTH THURSDAY...WHILE A SLIGHT COOLING TREND IS EXPECTED ACROSS THE SOUTH WHERE TEMPERATURES ALOFT COOL SLIGHTLY. UPDATED EARLIER TO EXPAND POPS ACROSS THE SOUTHERN AND EASTERN VALLEYS...AS WELL AS TO INCREASE CLOUD COVER OVERNIGHT. && .AVIATION...SOUTH WINDS AT KSLC WILL SWITCH TO THE NORTHWEST BETWEEN 05-06Z WITH THE PASSAGE OF A COLD FRONT. THERE IS A 30 PERCENT CHANCE THIS SHIFT WILL HOLD OFF UNTIL 07Z. OTHERWISE VFR CONDITIONS WILL PREVAIL UNDER A CANOPY OF MID AND HIGH LEVEL CLOUD COVER. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 28, 5:47 AM MDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 547 AM MDT WED MAY 28 2014 UTZ001>016-019>021-517-518-WYZ021-291200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 547 AM MDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES ARE EXPECTED ACROSS THE OUTLOOK AREA AGAIN TODAY. SOUTH WINDS WILL BECOME GUSTY IN THE WESTERN VALLEYS THIS AFTERNOON AND WILL BRING HAZARDOUS FIRE WEATHER CONDITIONS TO THE FAR SOUTHWESTERN OUTLOOK AREA WHERE FUELS ARE CRITICALLY DRY. ISOLATED HIGH BASED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL SPREAD UP FROM THE SOUTH THURSDAY WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BECOMING A LITTLE MORE WIDESPREAD. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN FRIDAY AFTERNOON AND EVENING...AND MAINLY OVER THE NORTHERN OUTLOOK AREA SATURDAY. DRIER CONDITIONS WILL SPREAD BACK IN FROM THE SOUTHWEST ON SATURDAY ALONG WITH LOCALLY STRONG AND GUSTY SOUTH WINDS. THIS COULD GENERATE ANOTHER ROUND OF HAZARDOUS FIRE WEATHER CONDITIONS OVER THE FAR SOUTHWEST HEADING INTO THE WEEKEND. THIS IS SPRING RUNOFF SEASON. REMEMBER THAT WATERWAYS ARE RUNNING HIGHER AND ARE VERY COLD. PLEASE KEEP CHILDREN AND PETS AWAY FROM THE WATER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Red Flag Warnings in Utah, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.